Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2009, 3:30 PM MDT for Pueblo County, Colorado. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 3:30 PM MDT (21:30 UTC)
- Expired
- Jun 11, 2009, 4:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 32 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:32 PM MDT | HAIL 0.75 | Pueblo West, CO | |
| Jun 11, 3:40 PM MDT | HAIL 1 | 3 N Pueblo Reservoir, CO | |
| Jun 11, 3:56 PM MDT | HAIL 1.25 | 3 Nne Pueblo, CO | |
| Jun 11, 3:56 PM MDT | HAIL 1.25 | 5 W Pueblo, CO | |
| Jun 11, 4:04 PM MDT | HAIL 1 | 2 E Pueblo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 112130 SVRPUB COC101-112230- /O.NEW.KPUB.SV.W.0019.090611T2130Z-090611T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES PUEBLO... * UNTIL 430 PM MDT... * AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF PUEBLO RESERVOIR...OR ABOUT 10 MILES WEST OF PUEBLO... AND WAS MOVING TOWARD THE EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. PUEBLO WEST. PINON. NORTHERN PUEBLO. BLENDE. PUEBLO DEPOT. AVONDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3851 10430 3812 10430 3825 10490 3841 10484 TIME...MOT...LOC 2130Z 270DEG 20KT 3830 10480 $$
6 follow-up statements
000 WWUS55 KPUB 112140 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT THU JUN 11 2009 COC101-112230- /O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/ PUEBLO CO- 340 PM MDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PUEBLO RESERVOIR...OR 7 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO WEST. PUEBLO. BLENDE. PUEBLO DEPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3825 10484 3841 10479 3851 10430 3812 10430 TIME...MOT...LOC 2140Z 270DEG 20KT 3830 10473 $$
000 WWUS55 KPUB 112148 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 348 PM MDT THU JUN 11 2009 COC101-112230- /O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/ PUEBLO CO- 348 PM MDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PUEBLO RESERVOIR...OR NEAR PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HIGHWAY 50 BETWEEN PUEBLO WEST AND PUEBLO. NORTHERN PUEBLO. BLENDE. PUEBLO DEPOT. AVONDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3824 10479 3842 10476 3851 10430 3812 10430 TIME...MOT...LOC 2147Z 267DEG 15KT 3829 10471 $$
000 WWUS55 KPUB 112155 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 355 PM MDT THU JUN 11 2009 COC101-112230- /O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/ PUEBLO CO- 355 PM MDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR WEST CENTRAL PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... EAST CENTRAL PUEBLO. BLENDE. PUEBLO DEPOT. AVONDALE. AT 332 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW 3/4 INCH DIAMETER HAIL IN PUEBLO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3825 10474 3842 10470 3851 10430 3812 10430 TIME...MOT...LOC 2155Z 272DEG 15KT 3829 10465 $$
000 WWUS55 KPUB 112201 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 401 PM MDT THU JUN 11 2009 COC101-112230- /O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/ PUEBLO CO- 401 PM MDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR CENTRAL PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EAST CENTRAL PUEBLO. BLENDE. PUEBLO DEPOT. AVONDALE. AT 358 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW HALF DOLLAR SIZE HAIL 5 MILES WEST OF PUEBLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3826 10471 3841 10465 3849 10430 3812 10430 TIME...MOT...LOC 2200Z 272DEG 15KT 3829 10461 $$
000
WWUS55 KPUB 112208
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT THU JUN 11 2009
COC101-112230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/
PUEBLO CO-
408 PM MDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL PUEBLO COUNTY...
AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR EAST CENTRAL PUEBLO...AND WAS MOVING TOWARD THE EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
EXTREME EAST CENTRAL PUEBLO.
PUEBLO DEPOT.
AVONDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3816 10430 3826 10462 3839 10458 3847 10430
3827 10430
TIME...MOT...LOC 2208Z 273DEG 16KT 3830 10456
$$000 WWUS55 KPUB 112218 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 418 PM MDT THU JUN 11 2009 COC101-112230- /O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/ PUEBLO CO- 418 PM MDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTH CENTRAL PUEBLO COUNTY... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO DEPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3821 10430 3829 10456 3839 10455 3847 10430 TIME...MOT...LOC 2217Z 265DEG 16KT 3831 10451 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:29 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 11, 3:29 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 329 PM MDT THU JUN 11 2009 .SHORT TERM... (TONIGHT AND FRIDAY) ...SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING THE MAIN FORECAST CONCERNS... SHORTWAVE EVIDENT IN WV PICS AND MODEL PV FIELDS ALREADY MOVING THROUGH WESTERN COLORADO. THUNDERSTORMS HAVE ALREADY STARTED DEVELOPING ACROSS THE MOUNTAINS WITH THE APPROACH OF THIS SYSTEM. LIMITING FACTOR SO FAR HAS BEEN THE SURFACE HEATING ACROSS THE PLAINS DUE TO EXTENSIVE AREA OF LOW AND MID CLOUDINESS. QUITE A BIT OF DISPARITY BETWEEN THE MODELS TODAY WITH THE PROGGED POSITION OF THE OLD FRONTAL BOUNDARY. GFS LIFTS IT NORTHWARD TO NEAR THE ARKANSAS RIVER VALLEY BY LATE AFTN. NAM KEEPS THE FRONT PINNED UP ALONG THE NRN SLOPES OF THE RATON. RUC13 SOLN IS MORE IN LINE WITH THE NAM. AS OF 18Z...LAPS 3HR PRESSURE CHANGE FIELDS ONLY SHOWING SOME WEAK PRESSURE FALLS ACROSS SE CO AND KTAD STILL HAS A DEW POINT OF 52...THOUGH SOME LOWER 40S DEW POINTS ARE STARTING TO APPEAR ALONG THE CREST OF THE RATON RIDGE IN MESONET STATIONS. GIVEN ALL THESE OBSERVATIONS...WILL LEAN FORECAST TOWARDS RUC/NAM SOLNS. CONVECTION SHOULD ROLL OFF THE MOUNTAINS THROUGH THE AFTN...WITH LAPSE RATES STEEPENING ALOFT WITH INCOMING SYSTEM...COMBINED WITH SOME SFC BASED HEATING IN CLOUD BREAKS ALONG THE EASTERN SLOPES/ADJACENT PLAINS...COULD SEE CAPES OF UP 1000-1500J/KG. DEEP LAYER SHEARS RUNNING AROUND 40 KTS...SUPPORTIVE OF SUPERCELL THUNDERSTORMS. LCLS ARE LOW...AND WHERE LOW LVL WINDS TURN EASTERLY...HELICITIES WILL BECOME ENHANCED TO SUPPORT AN ISOLATED TORNADO THREAT. ALL THIS ACTIVITY CONGEALS INTO AN MCS ACROSS EAST CENTRAL COLORADO DURING THE EVENING BEFORE EXITING EASTERN CO. STRATUS MAKES ANOTHER PUSH INTO SE COLORADO OVERNIGHT WITH ANOTHER CLOUDY START TO THE DAY ON FRIDAY. FRIDAY LOOKS A BIT LESS ACTIVE...WITH DRIER AIR MOVING INTO WESTERN SECTIONS OF THE DISTRICT. LITTLE TO NO SHORTWAVES EVIDENT IN PV FIELDS TO HELP ENHANCE TSTORM DEVELOPMENT. HOWEVER...MOIST AIRMASS WILL STILL BE BANKED UP ALONG THE EASTERN SLOPES OF THE SE MTS. BY AFTN...NAM HAS DEW POINTS DECREASING INTO THE 40S INSTEAD OF THE 50S...SO THERE COULD BE LESS CAPE ACROSS PORTIONS OF THE SE PLAINS. HOWEVER...AFTERNOON HEATING WILL LIKELY ACT ON THE WESTERN EDGE OF THE MOISTURE GRADIENT ACROSS THE EASTERN MOUNTAINS TO FIRE OFF SCATTERED AFTERNOON THUNDERSTORMS. WITH EASTERLY SFC FLOW BENEATH MODERATE WESTERLY FLOW ALOFT...DEEP LAYER SHEARS ARE STILL RUNNING AROUND 50 KTS...SO COULD SEE A SEVERE STORM OR TWO ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS. THUNDERSTORMS WILL MOVE OFF INTO THE ADJACENT PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING WITH BEST THREAT AREA PROBABLY ALONG/NORTH OF THE PALMER DIVIDE. .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) WILL KEEP THE DISCUSSION BRIEF DUE TO ONGOING SEVERE POTENTIAL. LONG RANGE MODELS CONTINUE TO MAINTAIN THE PERSISTENT WEATHER PATTERN ALOFT FOR THE STATE THROUGH THE PERIOD. THAT IS...UPPER TROUGH REMAINS ANCHORED TO THE WEST COAST...PROVIDING SW FLOW ALOFT FOR THE 4 CORNERS WITH INTERMITTENT PIECES OF ENERGY RIDING THE FLOW UP INTO COLORADO. MEANHWILE...OCCASIONAL NORTHERLY SURGES OF SFC HI PRESSURE AND COOLER MORE MOIST AIR WILL DROP DOWN THE MID-SECTION OF THE COUNTRY...PROVIDING MOIST LLVL UPSLOPE FLOW ACROSS THE PLAINS. THEREFORE...THERE WILL REMAIN AT LEAST AN ISOLATED CHANCE FOR CONVECTION DAY AND NIGHT THROUGH TIL THU. THE PATTERN IS SUCH THAT THE AREAS WITH THE HIGHEST POTENTIAL WILL CONTINUE TO BE THE MTS...MORE SO THE CONTDVD...AND THE PALMER DVD/RAMPART RANGE AREA. PLENTY OF SHEAR...0-6 KM BULK AT 45-55 KTS...AND CAPES OF 1200-NEAR 2000 J/KG ACROSS THE EASTERN PLAINS MEANS SATURDAY STILL LOOKS TO BE A DAY FOR POTENTIAL SEVERE WX. ENHANCED CAPE SHIFTS FROM THE SE CORNER AT 15Z...THE I25 CORRIDOR AT 18Z...THEN ALL OF THE PLAINS BY 21Z. ONE OF THE DECIDING FACTORS WILL BE THAT THE MODELS ARE INDICATING HEALTHY EASTERLY FLOW EARLY MORNING. IF THIS EQUATES TO THICK AM CLOUD COVER...THINGS MAY HAVE A LONGER TIME TO GET GOING. AS STATED EARLY...PATTERN REMAINS SOMEWHAT STAGNANT THRU THE PERIOD...AND AT THIS POINT FINE-TUNING REALLY NEEDS TO BE DONE ON THE FRONT END. MOORE && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS THE AREA THIS AFTERNOON...WITH LOCALLY HEAVY RAIN...MVFR CIGS...HAIL AND GUSTY WINDS THE PRIMARY THREATS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...WHICH COULD AFFECT THE KCOS AND KPUB TAF SITES BETWEEN 22Z AND 02Z. THUNDERSTORM ACTIVITY WILL LIKELY CONGEAL INTO A THUNDERSTORM COMPLEX ACROSS EAST CENTRAL AND SOUTHEAST COLORADO LATE THIS EVENING. IFR TO MVFR STRATUS DECK SHOULD SPREAD BACK INTO EASTERN CO AFTER 06Z...AFFECTING THE KCOS AND KPUB TAF SITES. CIGS MAY BREAK A LITTLE SOONER ON FRIDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/27
Hazardous weather outlook, Jun 11, 12:05 PM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT THU JUN 11 2009 COZ058>089-093>099-121815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1205 PM MDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER THE SOUTHEAST PLAINS OF COLORADO. ALTHOUGH SEVERE WEATHER ACTIVITY WILL BE POSSIBLE ACROSS ALL OF THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...THE BEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE ALONG THE PALMER DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE. THE PRIMARY THREATS OF THESE STORMS WILL BE HAIL THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO WILL BE POSSIBLE ACROSS ALL OF THE PLAINS...ESPECIALLY ALONG THE PALMER DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE. A MID LEVEL SHORTWAVE IS ALREADY INTERACTING WITH AN UNSTABLE ATMOSPHERE WHICH IS CURRENTLY OVER THE SOUTHEAST MOUNTAINS AND HIGH VALLEYS. THE LOW CLOUDS ACROSS THE PLAINS WILL CONTINUE TO ERODE THROUGH THE EARLY AFTERNOON WITH INSTABILITY ON THE INCREASE. STRONG WIND SHEAR CURRENTLY IN PLACE WILL ALLOW FOR A FEW SUPERCELL THUNDERSTORMS TO DEVELOP. THIS ACTIVITY WILL LAST INTO THE EVENING HOURS. OVER THE MOUNTAINS...SCATTERED THUNDERSTORMS ARE EXPECTED. BRIEF PERIODS OF HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER WILL BE POSSIBLE. ALL THUNDERSTORMS WILL BE CAPABLE OF DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. THE PRIMARY THREATS FROM STORMS OVER THE MOUNTAINS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH. OVER THE PLAINS...STORMS COULD BE SEVERE...PRODUCING QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. ON SATURDAY...THUNDERSTORMS OVER THE PLAINS COULD BE ESPECIALLY STRONG. A PASSING UPPER LEVEL DISTURBANCE...COMBINED WITH DEEP MOISTURE AND STRONG WIND SHEAR COULD RESULT IN TORNADIC SUPERCELLS. THESE STORMS COULD PRODUCE A TORNADO...IN ADDITION TO HAIL OVER 2 INCHES IN DIAMETER AND DOWNBURST WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE SOUTHEAST PLAINS AFTER 2 PM THIS AFTERNOON AND LASTING INTO THE EVENING HOURS. 31/27
In the hours before
Special weather statement, Jun 11, 1:40 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 140 PM MDT THU JUN 11 2009 COZ084-085-112015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 140 PM MDT THU JUN 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...EASTERN COLORADO SPRINGS. AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EAST CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EAST CENTRAL COLORADO SPRINGS. FALCON. YODER. SCHRIEVER AFB. PEYTON. ELLICOTT. CALHAN. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 11, 2:12 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT THU JUN 11 2009 COZ084-085-112045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 212 PM MDT THU JUN 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS. AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 15 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... YODER. TRUCKTON. RUSH. CALHAN. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 11, 2:52 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 1 SW ELLICOTT 38.83N 104.40W
06/11/2009 E0.88 INCH EL PASO CO PUBLIC
PEA TO NICKEL SIZE HAIL.
0245 PM HAIL ELLICOTT 38.84N 104.39W
06/11/2009 E0.75 INCH EL PASO CO AMATEUR RADIO
&&
STARKSpecial weather statement, Jun 11, 3:26 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT THU JUN 11 2009 COZ086-112200- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 326 PM MDT THU JUN 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...PUEBLO. AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 10 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO WEST. PUEBLO. BLENDE. PINON. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jun 11, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 61 min |
| Jun 11, 5:08 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 67 min |
| Jun 11, 5:18 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 87 min |
| Jun 11, 5:31 PM MDT | Tornado Warning | PUB | Crowley, Otero, Pueblo | 59 min |
| Jun 11, 5:58 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.